MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the sheath kinked and rolled back at the transition during the procedure and a replacement kit was needed to complete the procedure.The user reported "the dilator tip entered the skin but the sheath would not enter the skin despite holding it close to the arm and using rotation while advancing.As i applied increased pressure, the sheath pushed up/buckled/kinked." the patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer report of a damaged sheath tip was confirmed by complaint investigation of the returned sample.The customer provided two images for evaluation; the distal tip of the peel away sheath was observed to be folded over.The customer returned one peel away sheath and dilator for analysis.Definite signs of use were observed.Visual examination of the sheath assembly revealed the sheath tip was slightly crushed and folded over.The middle of the sheath body also appeared to be slightly folded.Slight bending of the dilator body towards the distal end was also observed.All the damage was consistent with force being applied to the distal tip of the device.After conducting dimensional analysis, the sheath body was cross-sectioned to analyse the grooves from the peel-away lines.The outer diameter of the sheath body measured 0.08110" via calibrated micrometer which was within specifications of 0.078 -0.0 84" per product drawing.Functional inspection was performed per ifu statement "ensure dilator is in position and locked to hub of sheath.Thread peel-away sheath/dilator assembly over guidewire.".The dilator was inserted into the sheath and was able to lock into the hub of the sheath.A lab inventory guide wire was also able to be threaded through the subassembly with little to no issues.Manufacturing unit indicated that during the manufacturing process there was a 100% inspection for tips and the results of the re-inspection of the material available in inventory at the plant were satisfactory, with zero defective pieces found for the failure mode reported by the customer.The ifu provided with this kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to vessel perforation and bleeding, or component damage." the ifu also cautions the user "do not withdraw dilator until sheath is well within vessel to reduce risk of damage to sheath tip".A device history record review was performed, and no relevant findings to this complaint event were identified.Based on the customer report that the damage was observed during use, the appearance of the damage, and the manufacturing evaluation, the root cause could not be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17855822
Report Number9680794-2023-00728
Device Sequence Number15143354
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public10801902205435
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2024
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F23D0743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date10/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown